Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Final Stages of Aids
Nov 20, 2007

My 35 year old son was diagnosed with HIV several/many years ago. He has been on again and off again with taking his medication for years. Most recently (only a few months) he has been seeing a doctor and has been taking medication. Unfortunately, he now has full blown Aids with a T-Cell count of only four (4). He is in constant pain, has Tuberculosis, coughs a lot, has no appetitie, vomits everyday, has Thrush, and as he puts it, "I'm just miserable all of the time." I have read many of the articles here but would appreciate a detailed list of the final stages of advanced Aids. That is my real question. However, what symptoms do I look for? Is it too late to hope for a healthier son after his years of neglecting his health?

Response from Dr. Young

Thank you for your post.

I'm very sorry to hear about your son; having tuberculosis and HIV together can complicate treatment management. This is not an irreversible condition at all, but he does need to be on effective TB treatment and soon after starting his TB medications, his doctors need to find effective HIV treatments.

As for the final stages of AIDS, it's very individual- much depends on the nature of the complications that the patient has. It certainly sounds like your son is quite ill- hopefully these many symptoms can improve with treatment.

Time and adherence are critical. With current medications for HIV, even patients with drug resistant virus have real chances at improved health.

Best of luck to you, BY



Previous
Doctors in India
Next
shortage of reyataz.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement